Alert archive / North Dakota / Freeze Warnings in 2011
Freeze Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at Sep 13, 2011, 2:55 PM CDT for 9 counties in North Dakota. It took effect at Sep 14, 2011, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2011, 2:55 PM CDT (19:55 UTC)
- In effect from
- Sep 14, 2011, 3:00 AM CDT
- Expired
- Sep 14, 2011, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS73 KFGF 131955 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 255 PM CDT TUE SEP 13 2011 ...COLD TEMPERATURES EXPECTED TONIGHT AND WEDNESDAY NIGHT... .SURFACE HIGH PRESSURE WILL MOVE INTO THE WESTERN HALF OF NORTH DAKOTA TONIGHT. ALONG WITH CLEARING SKIES AND SLOWLY DECREASING WIND SPEEDS...TEMPERATURES WILL FALL QUICKLY LATE TONIGHT. FREEZING TEMPERATURES ARE EXPECTED FROM CANDO DOWN THROUGH DAZEY NORTH DAKOTA WITH FROST POSSIBLE ACROSS THE REST OF EASTERN NORTH DAKOTA INTO PORTIONS OF THE NORTHWEST QUARTER OF MINNESOTA. FOR WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...MORE WIDESPREAD BELOW FREEZING TEMPERATURES ARE EXPECTED. NDZ006-007-014-015-024-026-028-038-054-141400- /O.UPG.KFGF.FZ.A.0001.110914T0800Z-110914T1300Z/ /O.NEW.KFGF.FZ.W.0002.110914T0800Z-110914T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 255 PM CDT TUE SEP 13 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES WILL DROP TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING WITH A FEW LOCATIONS REACHING THE UPPER 20S. AREAS NEAR DEVILS LAKE...INCLUDING THE CITY OF DEVILS LAKE...WILL STAY QUITE A BIT WARMER DUE TO THE PROXIMITY OF THE WARMER LAKE. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ009-016-017-023-024-028-032-151300- /O.UPG.KFGF.FZ.A.0001.110914T0800Z-110914T1300Z/ /O.NEW.KFGF.FR.Y.0005.110914T0800Z-110914T1400Z/ /O.CON.KFGF.FZ.A.0002.110915T0500Z-110915T1300Z/ NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-SOUTH CLEARWATER- HUBBARD-EAST BECKER-WADENA- INCLUDING THE CITIES OF...RED LAKE...BAGLEY...BEMIDJI... LAKE ITASCA...PARK RAPIDS...WOLF LAKE...WADENA 255 PM CDT TUE SEP 13 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO DROP TO 32 TO 36 DEGREES BY EARLY WEDNESDAY MORNING AND INTO THE MID TO UPPER 20S EARLY THURSDAY MORNING. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>008-013>015-022-027-029>031-040-NDZ008-016-027-029-030-039- 049-052-053-151300- /O.NEW.KFGF.FR.Y.0005.110914T0800Z-110914T1400Z/ /O.CON.KFGF.FZ.A.0002.110915T0500Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- PEMBINA-EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... MAHNOMEN...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...CAVALIER...GRAFTON...GRAND FORKS... FINLEY...MAYVILLE...FARGO...LISBON...GWINNER...WAHPETON 255 PM CDT TUE SEP 13 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURES ARE EXPECTED TO DROP TO 32 TO 36 DEGREES BY EARLY WEDNESDAY MORNING AND INTO THE MID TO UPPER 20S EARLY THURSDAY MORNING. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
043 WWUS73 KFGF 140224 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 924 PM CDT TUE SEP 13 2011 ...COLD TEMPERATURES EXPECTED TONIGHT AND WEDNESDAY NIGHT... .SURFACE HIGH PRESSURE WILL MOVE INTO THE WESTERN HALF OF NORTH DAKOTA TONIGHT. ALONG WITH CLEARING SKIES AND SLOWLY DECREASING WIND SPEEDS...TEMPERATURES WILL FALL QUICKLY LATE TONIGHT. FREEZING TEMPERATURES ARE EXPECTED FROM CANDO DOWN THROUGH DAZEY NORTH DAKOTA WITH FROST POSSIBLE ACROSS THE REST OF EASTERN NORTH DAKOTA INTO PORTIONS OF THE NORTHWEST QUARTER OF MINNESOTA. FOR WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...MORE WIDESPREAD BELOW FREEZING TEMPERATURES AND FROST ARE EXPECTED. NDZ006-007-014-015-024-026-028-038-054-141400- /O.CON.KFGF.FZ.W.0002.110914T0800Z-110914T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 924 PM CDT TUE SEP 13 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURES WILL DROP TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING WITH A FEW LOCATIONS REACHING THE UPPER 20S. AREAS NEAR DEVILS LAKE...INCLUDING THE CITY OF DEVILS LAKE...WILL STAY QUITE A BIT WARMER DUE TO THE PROXIMITY OF THE WARMER LAKE. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 049-052-053-151300- /O.CON.KFGF.FR.Y.0005.110914T0800Z-110914T1400Z/ /O.CON.KFGF.FZ.A.0002.110915T0500Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 924 PM CDT TUE SEP 13 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES ARE EXPECTED TO DROP TO 32 TO 36 DEGREES BY EARLY WEDNESDAY MORNING AND INTO THE MID TO UPPER 20S EARLY THURSDAY MORNING. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
168 WWUS73 KFGF 140837 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 337 AM CDT WED SEP 14 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY THURSDAY MORNING... .SURFACE HIGH PRESSURE WILL MOVE OVER THE RED RIVER VALLEY THIS EVENING INTO MINNESOTA BY THURSDAY MORNING. THIS HIGH WILL BRING A DRY AIRMASS...CLEAR SKY AND LIGHT WINDS TONIGHT INTO EARLY THURSDAY MORNING RESULTING IN WIDESPREAD IN LOW TEMPERATURES FROM 25 TO 30. MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 049-052-053-151300- /O.UPG.KFGF.FZ.A.0002.110915T0500Z-110915T1300Z/ /O.NEW.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ /O.CON.KFGF.FR.Y.0005.000000T0000Z-110914T1400Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 337 AM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES THIS EARLY WEDNESDAY MORNING WILL BE FROM 32 TO 36 DEGREES. THIS MAY CAUSE AREAS OF FROST IN SHELTERED LOW LYING LOCATIONS. * COLDER TEMPERATURES ARE EXPECTED THIS UPCOMING NIGHT AS HIGH PRESSURE WILL RESIDE OVER THE REGION. A CLEAR SKY AND LIGHT WINDS AND A COLDER THAN NORMAL AIRMASS WILL ALLOW TEMPERATURES TO DROP TO 25 TO 30 DEGREES BY DAWN THURSDAY. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NDZ006-007-014-015-024-026-028-038-054-151300- /O.NEW.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ /O.CON.KFGF.FZ.W.0002.000000T0000Z-110914T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 337 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY. * TEMPERATURES WILL DROP TO AROUND 30 DEGREES EARLY WEDNESDAY MORNING WITH A FEW LOCATIONS REACHING THE UPPER 20S. AREAS NEAR DEVILS LAKE...INCLUDING THE CITY OF DEVILS LAKE...WILL STAY QUITE A BIT WARMER DUE TO THE PROXIMITY OF THE WARMER LAKE. * THIS UPCOMING NIGHT WILL ALSO SEE SIMILAR TEMPERATURES WITH LOW TEMPERATURES AROUND 30 DEGREES. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DTR
990 WWUS73 KFGF 141421 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 921 AM CDT WED SEP 14 2011 ...WIDESPREAD SUB FREEZING TEMPERATURES THURSDAY MORNING... .SURFACE HIGH PRESSURE WILL MOVE OVER THE RED RIVER VALLEY THIS EVENING INTO MINNESOTA BY THURSDAY MORNING. THIS HIGH WILL BRING A DRY AIRMASS...CLEAR SKY AND LIGHT WINDS TONIGHT INTO EARLY THURSDAY MORNING RESULTING IN WIDESPREAD IN LOW TEMPERATURES FROM 25 TO 30. NDZ006-007-014-015-024-026-028-038-054-151300- /O.EXP.KFGF.FZ.W.0002.000000T0000Z-110914T1400Z/ /O.CON.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 921 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE WARMING INTO THE 40S...AND THE FREEZE WARNING HAS EXPIRED. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-029-030-039- 049-052-053-151300- /O.EXP.KFGF.FR.Y.0005.000000T0000Z-110914T1400Z/ /O.CON.KFGF.FZ.W.0003.110915T0500Z-110915T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH-GRAND FORKS-STEELE-TRAILL-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CAVALIER... GRAFTON...GRAND FORKS...FINLEY...MAYVILLE...FARGO...LISBON... GWINNER...WAHPETON 921 AM CDT WED SEP 14 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY... ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ARE WARMING INTO THE 40S...AND THE FREEZE WARNING HAS EXPIRED. * COLDER TEMPERATURES ARE EXPECTED TONIGHT AS HIGH PRESSURE WILL RESIDE OVER THE REGION. A CLEAR SKY AND LIGHT WINDS AND A COLDER THAN NORMAL AIRMASS WILL ALLOW TEMPERATURES TO DROP TO 25 TO 30 DEGREES BY DAWN THURSDAY. * SENSITIVE OUTDOOR PLANTS AND OVER VEGETATION WILL BE IMPACTED IF LEFT UNCOVERED. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Sep 13, 2:29 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 13, 2:29 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
229 PM CDT TUE SEP 13 2011
.SHORT TERM...
OTHER THAN THE POTENTIAL FOR FROST/FREEZE HEADLINES THE SHORT TERM
FORECAST IS FAIRLY TRANQUIL. STUCK PRETTY CLOSE TO CONTINUITY FOR
THIS ROUND.
TONIGHT...SFC HIGH PRESSURE WILL BUILD DOWN INTO NORTHWEST ND BY
12Z WED. HERE IN THE EASTERN PART OF THE STATE THE PRESSURE
GRADIENT LOOKS TO BE SLOW TO RELAX. HOWEVER THERE IS SOME VERY DRY
AIR UPSTREAM WITH MID 20F DEW POINT READINGS MOVING INTO SOUTHEAST
SASKATCHEWAN ALREADY. KDVL IS AT 39F AND KFAR/KBWP/KDTL ALL AT
39F. UPSTREAM CLOUD COVER LOOKS VERY CELLULAR AND MODELS HAVE BEEN
SHOWING A NICE DRY WEDGE MOVING INTO THE FA OVERNIGHT. SO OTHER
THAN THE QUESTION OF WIND...OTHER PARAMETERS LOOKING FAVORABLE FOR
SOME FROST/FREEZE PROBLEMS TONIGHT. SINCE THEY ARE FAVORABLE AND
IF THE WIND DROPS OFF JUST A TAD MORE THAN EXPECTED...TEMPS COULD
RAPIDLY PLUNGE. THEREFORE WILL GO AHEAD AND ISSUE A FREEZE WARNING
FROM CANDO DOWN THRU VALLEY CITY IN THE AREA THAT WAS PREVIOUSLY
IN THE FREEZE WATCH. HAVE OPTED TO GO WITH A FROST ADVISORY FOR
THE REST OF THE FA. FROST ADVISORY TEMPS OF 33-36F ARE EASILY
EXPECTED BUT ACTUAL FROST WILL BE HIGHLY VARIABLE DUE TO THE WIND
QUESTION. THINGS CAN EASILY VARY 5 TO 10F OVER VERY SHORT
DISTANCES AND GENERALLY IN TOWN LOCATIONS ARE WARMER THAN RURAL
ONES. ALL SAID...NOT ALL AREAS WILL SEE FROST TONIGHT BUT THINK IT
IS WORTH ERRING ON THE SIDE OF CAUTION FOR AN EVENT SO CLOSE TO
THE WARM STRETCH WE JUST GOT OUT OF.
WED-FRI...SHOULD BE SOME MORNING SUN WHICH MAY LEAD TO SOME
AFTERNOON DESTABILIZATION AGAIN IN THE NORTHEAST FA...WHERE THE
COLDEST 500MB TEMPS AND STRONG CYCLONIC FLOW REMAIN. ADDED IN SOME
AFTERNOON SHOWERS JUST IN THE FAR NORTHEAST. CLEARING AND
DECREASING WINDS WILL LEAD TO ANOTHER COLD NIGHT WED NIGHT.
PREVIOUS SHIFT ISSUED A FREEZE WATCH FOR WED NIGHT ALREADY AND
WILL NOT TOUCH. THIS LOOKS TO BE THE COLDEST NIGHT FOR MOST OF
THE FA. MODELS HAVE BEEN CONSISTENT IN DEPICTING THE SFC HIGH
MOVING INTO CENTRAL OR SOUTHERN MN BY 12Z THU. FREEZE WATCH CAN BE
UPDATED/UPGRADED ON THE MIDNIGHT SHIFT OR DAY SHIFT TOMORROW.
TEMPS SHOULD BEGIN TO MODERATE BY FRI.
.LONG TERM (SAT-TUE)...MODELS IN BETTER AGREEMENT WITH 12Z RUNS
COMPARED WITH 00Z RUNS. HOWEVER...TIMING AND STRENGTH DIFFERENCES
WITH INDIVIDUAL SHORTWAVES CONTINUE TO KEEP CONFIDENCE TOWARD THE
LOWER END. GENERAL IDEA THAT PERIOD BEGINS WITH A SHORTWAVE
RIDGE...FOLLOWED BY A MORE ACTIVE ZONAL FLOW STILL VALID. DID NOT
MAKE MANY CHANGES TO THE FORECAST CONSIDERING UNCERTAINTY. BEST
PRECIP CHANCES LIKELY SATURDAY AND AGAIN MONDAY-TUESDAY.
TEMPERATURES NEAR NORMAL.
&&
.AVIATION...VFR CIGS AND POSSIBLE SHOWERS WILL CLEAR THIS EVENING.
GUSTY WINDS WILL DIMINISH SOME.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM 3 AM TO 9 AM CDT WEDNESDAY FOR NDZ008-016-
027-029-030-039-049-052-053.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR NDZ008-016-027-029-030-039-049-052-053.
FREEZE WARNING FROM 3 AM TO 9 AM CDT WEDNESDAY FOR NDZ006-007-
014-015-024-026-028-038-054.
MN...FROST ADVISORY FROM 3 AM TO 9 AM CDT WEDNESDAY FOR MNZ001>009-
013>017-022>024-027>032-040.
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
FOR MNZ001>009-013>017-022>024-027>032-040.
&&
GODON/TGHazardous weather outlook, Sep 13, 6:10 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 610 AM CDT TUE SEP 13 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 610 AM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL DROP THROUGH THE AREA THIS AFTERNOON WITH COLDER AIR ARRIVING TONIGHT AS HIGH PRESSURE MOVES INTO CENTRAL NORTH DAKOTA. LOW TEMPERATURES AROUND 30 ARE EXPECTED IN THE DEVILS LAKE BASIN AND OVER THE BEMIDJI AND PARK RAPIDS AREA OF NORTHERN MINNESOTA TONIGHT. THE REST OF THE AREA WILL SEE LOWS JUST ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CENTER OF THE HIGH WILL GIVE A CLEAR SKY AND LIGHT WINDS WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING OVER THE AREA WITH THE COLDEST LOW TEMPERATURES IN THE 25 TO 30 DEGREE RANGE EXPECTED FROM THE RED RIVER VALLEY EAST THROUGH MOST OF MINNESOTA. AREAS NEAR THE WARMER LAKES AND IN THE CITIES WILL SEE TEMPERATURES A BIT WARMER AND MAY ESCAPE A FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:29 AM CDT | Freeze Watch | FGF | Barnes, Benson, Cavalier, Eddy, Griggs, Nelson and 3 more | 11 hr |
| Sep 13, 3:29 AM CDT | Freeze Watch | FGF | Cass, Grand Forks, Pembina, Ransom, Richland, Sargent and 3 more | 24 hr |
| Sep 13, 2:55 PM CDT | Frost Advisory | FGF | Cass, Grand Forks, Pembina, Ransom, Richland, Sargent and 3 more | 18 hr |
Nearby
Freeze Warnings in North Dakota, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.